You know the eye anatomy better than anyone, so I have an important question for you...
Can several Botox injections (for laugh lines around the sides of eye) to the side and below the eye accidently get into the blood vessels and travel to the back of the eye ?
I have had several Botox injections on the sides and below my eye (3:00 to 6:00 on a clock) and they have hit blood vessels where my entire eye area became black and blue from blood for several days.
My thoughts are, logically couldn't that Botox have leaked into the damaged blood vessel and travelled to the back of my eye? Is that anatomically possible ?
yes it is possible as side effects of injecting face, lids, crow's feet include double vision or droopy upper lid (ptosis). It's more likely that the needle caused bleeding and the blood drained down channels around the eye and got the bruise. If it was botox you would expect problems like I outlined in the first sentence.
Huummmm....it's got me thinking about the last time the botox injection on the side and below my eye hit a vessel and then not long after that I have an unexpected, unexplained serious ERM on my macula.
I had surgery for the ERM 1 and 1/2 years ago.
I have serious crows feet and was thinking about going for botox injections again around the eye but I do NOT want to take a chance that if they hit another blood vessel that I MIGHT have more eye issues. Darn...the botox really helped my wrinkles.
I've heard of "fillers" like restyline clotting in the blood vessels, but I didn't know that botox could travel into the blood and go directly behind the eye. If you think there is even a 1 % chance of that happening I'll just have to look wrinkled. ;-(
Your input is greatly appreciated, I so respect your opinion.
In the October 2012 issue of American Journal of Ophthalmology page 653 is an article on 12 patients having severe visual loss including blindness from cosmetic facial filler injections. Anytime, anything, is injected by anyone there is a small risk of bleeding or the injected material inadvertently being injected within a artery or vein.
It is almost impossible that botox caused your ERM.
I don't think it's necessarily that I know more than other Eye MDs it's that in this forum I take the time to explain. With all the demands of caring for an aging poplation, reduced insurance reimbursment, higher malpractice insurance costs, higher over-head and the looming cuts in Medicare (over 30%) physicians don't have the time to explain. It's going to get much much much worse 1/1/13 and if Medicare cuts go into effect.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.